If a person feels that he is witnessing the effects of prescription drug abuse in a person, he or she should first ascertain that there is no danger of that person harming him or others.
From there, he should address any physical symptoms-labored breathing, rapid or slowed heartbeat, or loss of consciousness.
If physical symptoms are not that evident, but rather the effects of prescription drug abuse are being manifested in mental and emotional responses, again the first thing to do is to ensure both the affected person's safety and the safety of those within proximity of the person.
From there, whatever symptoms are being manifested should be addressed as calmly as possible.
For extreme aggressiveness, removing the person from the immediate environment or situation and perhaps even isolating him or her, although with supervision, may help counteract the aggressive behavior.
This may also work if one is showing signs of paranoia or anxiety. If necessary, emergency medical treatment should be sought, especially if it appears that physical manifestations are becoming serious.